Hail, Nassau
- When
- July 15, 9:50 AM EST to 9:55 AM EST
- Where
- Nassau County, 5 mi NW of Hilliard
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.733, -81.983
Reported at the Friendly Express Truck stop near Boulogne along highway 121.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Reported at the Friendly Express Truck stop near Boulogne along highway 121.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 15, 8:40 AM EST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 940 AM EDT THU JUL 15 2004 .SHORT TERM...QUICK UPDATE THIS MORNING AS WX IS RAPIDLY RAMPING UP WITH PLENTY OF INSTABILITY AND ENOUGH WINDS TO SIGNIFICANTLY TILT STORMS. MAIN AXIS CURRENTLY ALONG I-10 IN AGREEMENT WITH 6Z WRF MODEL. WILL UPDATE ZONES TO INCREASE POPS IN NORTH FLORIDA. && .MARINE...EXPECT WINDS OFFSHORE TO WEAKEN SOME THIS AFTERNOON BEFORE PICKING BACK UP OVERNIGHT. WILL REFLECT THIS IN UPDATE. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && CAMP/WELSH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EDT THU JUL 15 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151600- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 930 AM EDT THU JUL 15 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD THUNDERSTORMS WILL DEVELOP THIS LATE THIS MORNING WITH THE EARLY DEVELOPMENT IN THE SUWANNEE VALLEY AND ALONG THE FLORIDA/GEORGIA STATE LINE. BEST CHANCES MAINLY IN THOSE COUNTIES ALONG AND NORTH OF INTERSTATE 10. STORMS WILL BE MOVING EAST AT 20 MPH. A FEW STORMS MAY BECOME STRONG TO SEVERE AND PRODUCE DOWNBURST WIND GUSTS TO 50 MPH...HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL TO 2 INCHES OR MORE. HEAT INDICES MAY APPROACH 105 DEGREES IN AREAS THAT DO NOT GET EARLY RAIN...LATER THIS AFTERNOON. INDICES THIS HIGH CAN RESULT IN HEAT EXHAUSTION IN A SHORT AMOUNT OF TIME. IF YOU PLAN TO BE OUTSIDE...AVOID PROLONGED EXPOSURE OR STRENUOUS PHYSICAL ACTIVITY. DRINK PLENTY OF NON-ALCOHOLIC FLUIDS TO AVOID DEHYDRATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED MAINLY AFTERNOON THROUGH LATE EVENING THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH THE PERIOD. ISOLATED STORMS WILL PRODUCE STRONG GUSTY WINDS AND HAIL. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. WELSH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 926 AM EDT THU JUL 15 2004 FLZ024-GAZ164-151415- CHARLTON GA-NASSAU FL- 926 AM EDT THU JUL 15 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CHARLTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1015 AM EDT... AT 926 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF ST. GEORGE...OR ABOUT 17 MILES SOUTHWEST OF CALLAHAN...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ST. GEORGE AND BRYCEVILLE THROUGH 1015 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 932 AM EDT THU JUL 15 2004 FLZ025-151415- DUVAL FL- 932 AM EDT THU JUL 15 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1015 AM EDT... AT 932 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTH OF JACKSONVILLE INTERNATIONAL...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JACKSONVILLE INTERNATIONAL...OCEANWAY AND FORT CAROLINE THROUGH 1015 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1006 AM EDT THU JUL 15 2004 GAZ150-164-151430- CHARLTON GA-WARE GA- 1006 AM EDT THU JUL 15 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND WARE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1030 AM EDT... AT 1006 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 16 MILES SOUTHWEST OF HOMELAND...OR ABOUT 8 MILES SOUTHEAST OF STEVEN FOSTER STATE PARK... MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOMELAND AND FOLKSTON THROUGH 1030 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1033 AM EDT THU JUL 15 2004 GAZ165-166-151500- COASTAL CAMDEN GA-INLAND CAMDEN GA- 1033 AM EDT THU JUL 15 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1100 AM EDT... AT 1033 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 11 MILES SOUTHWEST OF COLESBURG...OR ABOUT 8 MILES EAST OF FOLKSTON...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WOODBINE...COLESBURG AND KINGSLAND THROUGH 1100 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1042 AM EDT THU JUL 15 2004 FLZ020-022-GAZ162-163-151530- CLINCH GA-COLUMBIA FL-ECHOLS GA-HAMILTON FL- 1042 AM EDT THU JUL 15 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN COLUMBIA...HAMILTON...SOUTHERN CLINCH AND ECHOLS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1130 AM EDT... AT 1042 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF MAYDAY TO 12 MILES SOUTHWEST OF NEEDMORE... MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND MAYDAY...NEEDMORE AND FARGO THROUGH 1130 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
The Jacksonville radar (KJAX), 39 km away, was scanning. The volume nearest the first event began at 14:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405806.